MAUDE Adverse Event Report: BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR; SHARPS CONTAINER

BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR; SHARPS CONTAINER
Catalog Number 305613
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that five bd¿ chemotherapy sharps collectors were missing lids.There was no report of exposure, serious injury, or medical intervention.
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported that five lids were missing when received.Sample photo representation was provided for evaluation.A review of the device history record (dhr) for the reported lot was performed and there were no issues found for missing lids.A review of non-conforming material report (ncmr) was performed for the last twelve months and did not identify any nonconformance reported for missing lids for the same part number.This lot was confirmed produced after implementation of corrective actions.A weight system that provides a weighted label for each final box before shipment has already been implemented for this product to ensure the correct quantity of pieces per box before shipping, and it was confirmed that this lot was manufactured after corrective action implementation.The photo of the weighted label was provided along with the original packaging however the weight record did not show a detection of any missing components and therefore did not reject this package for shipping.It was not possible to confirm this failure mode was related to the manufacturing process since the scale is validated and did not detect any lack of components.The root cause is unknown.Based on these findings, our investigation is inconclusive.Bd will continue to monitor for any trends.
 
Event or Problem Description

Brand Name
BD¿ CHEMOTHERAPY SHARPS COLLECTOR
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8051842
Report Number2243072-2018-01566
Device Sequence Number11241499
Product Code FMI
UDI-Device Identifier50382903056137
UDI-Public50382903056137
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
D015165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305613
Device Lot Number8165917
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;